phone +7 (3412) 91 60 92

Archive of Issues

Uzbekistan Tashkent
Section Mathematics
Title The thermodynamic formalism and exponents of singularity of invariant measure of circle maps with a single break
Author(-s) Dzhalilov A.A.a, Karimov J.J.ab
Affiliations Turin Polytechnic University in Tashkenta, National University of Uzbekistanb
Abstract Let $T \in C^{2+ \varepsilon} (S^{1} \setminus \{x_{b} \})$, $\varepsilon> 0 $, be a circle homeomorphism with one break point $x_{b}$, at which $ T'(x) $ has a discontinuity of the first kind and both one-sided derivatives at the point $x_{b} $ are strictly positive. Assume that the rotation number $\rho_{T}$ is irrational and its decomposition into a continued fraction beginning from a certain place coincides with the golden mean, i.e., $\rho_{T}=[m_{1}, m_{2}, \ldots, m_{l}, \, m_{l + 1}, \ldots] $, $ m_{s} = 1$, $s> l> 0$. Since the rotation number is irrational, the map $ T $ is strictly ergodic, that is, possesses a unique probability invariant measure $\mu_{T}$. A.A. Dzhalilov and K.M. Khanin proved that the probability invariant measure $ \mu_{G} $ of any circle homeomorphism $ G \in C^{2+ \varepsilon} (S^{1} \setminus \{x_{b} \})$, $\varepsilon> 0$, with one break point $ x_{b} $ and the irrational rotation number $ \rho_{G} $ is singular with respect to the Lebesgue measure $ \lambda $ on the circle, i.e., there is a measurable subset of $ A \subset S^{1} $ such that $ \mu_ {G} (A) = 1 $ and $ \lambda (A) = 0$. We will construct a thermodynamic formalism for homeomorphisms $ T_{b} \in C^{2+ \varepsilon} (S^{1} \setminus \{x_{b} \})$, $\varepsilon> 0 $, with one break at the point $ x_{b} $ and rotation number equal to the golden mean, i.e., $ \rho_{T}:= \frac {\sqrt{5} -1}{2} $. Using the constructed thermodynamic formalism, we study the exponents of singularity of the invariant measure $ \mu_{T} $ of homeomorphism $ T $.
Keywords circle homeomorphism, break point, rotation number, invariant measure, thermodynamic formalism
UDC 517.9
MSC 37A05, 28D05
DOI 10.35634/vm200301
Received 24 February 2020
Language Russian
Citation Dzhalilov A.A., Karimov J.J. The thermodynamic formalism and exponents of singularity of invariant measure of circle maps with a single break, Vestnik Udmurtskogo Universiteta. Matematika. Mekhanika. Komp'yuternye Nauki, 2020, vol. 30, issue 3, pp. 343-366.
  1. Arnol'd V.I. Small denominators. I. Mappings of the circumference onto itself, Am. Math. Soc., Transl., II. Ser., 1965, vol. 46, pp. 213-284.
  2. Bowen R. Metody simvolicheskoi dinamiki (Methods of symbolic dynamics), Moscow: Mir, 1979.
  3. Dzhalilov A.A., Khanin K.M. On an invariant measure for homeomorphisms of a circle with a point of break, Functional Analysis and Its Applications, 1998, vol. 32, no. 3, pp. 153-161.
  4. Dzhalilov A.A. The Hölder property of singular invariant measures of circle homeomorphisms with single corners, Theoretical and Mathematical Physics, 1999, vol. 121, no. 3, pp. 1557-1566.
  5. Dzhalilov A.A. Thermodynamic formalism and singular invariant measures for critical circle maps, Theoretical and Mathematical Physics, 2003, vol. 134, no. 2, pp. 166-180.
  6. Dzhalilov A.A. Limiting laws for entrance times of critical mappings of a circle, Theoretical and Mathematical Physics, 2004, vol. 138, no. 2, pp. 190-207.
  7. Cornfeld I.P., Fomin S.V., Sinai Ya.G. Ergodic theory, New York: Springer, 1982.
  8. Sinai Ya.G., Khanin K.M. Smoothness of conjugacies of diffeomorphisms of the circle with rotations, Russian Mathematical Surveys, 1989, vol. 44, no. 1, pp. 69-99.
  9. Cunha K., Smania D. Rigidity for piecewise smooth homeomorphisms on the circle, Advances in Mathematics, 2014, vol. 250, pp. 193-226.
  10. Denjoy A. Sur les courbes définies par les équations différentielles à la surface du tore, Journal de Mathématiques Pures et Appliquées, 1932, vol. 11, pp. 333-376.
  11. de Faria E., de Melo W. Rigidity of critical circle mappings I, Journal of the European Mathematical Society, 1999, vol. 1, issue 4, pp. 339-392.
  12. Herman M.R. Sur la conjugaison différentiable des difféomorphismes du cercle a des rotations, Publications Mathématiques de l'Institut des Hautes études Scientifiques, 1979, vol. 49, issue 1, pp. 5-233.
  13. Katznelson Y., Ornstein D. The differentiability of the conjugation of certain diffeomorphisms of the circle, Ergodic Theory and Dynamical Systems, 1989, vol. 9, issue 4, pp. 643-680.
  14. Khanin K.M., Khmelev D. Renormalizations and rigidity theory for circle homeomorphisms with singularities of break type, Communications in Mathematical Physics, 2003, vol. 235, no. 1, pp. 69-124.
  15. Khanin K., Kocić S. Renormalization conjecture and rigidity theory for circle diffeomorphisms with breaks, Geometric and Functional Analysis, 2014, vol. 24, issue 6, pp. 2002-2028.
  16. Marmi S., Moussa P., Yoccoz J.-C. Linearization of generalized interval exchange maps, Annals of Mathematics, 2012, vol. 176, no. 3, pp. 1583-1646.
  17. de Melo W., van Strien S. One-dimensional dynamics, Berlin: Springer, 1993.
  18. Ruelle D. Thermodynamic formalism. The mathematical structures of classical equilibrium statistical mechanics, Cambridge: Cambridge University Press, 2004.
  19. Sinai Ya.G. Gibbs measures in ergodic theory, Russian Mathematical Surveys, 1972, vol. 27, no. 4, pp. 21-69.
  20. Vul E.B., Sinai Ya.G., Khanin K.M. Feigenbaum universality and the thermodynamic formalism, Russian Mathematical Surveys, 1984, vol. 39, no. 3, pp. 1-40.
  21. Vul E.B., Khanin K.M. Circle homeomorphisms with weak discontinuities, Advances in Sov. Math, 1991, vol. 3, pp. 57-98.
  22. Yoccoz J.-C. Conjugaison différentiable des difféomorphismes du cercle dont le nomber de rotation vérifie une condition diophantienne, Annales scientifiques de l'école Normale Supérieure, Serie 4, 1984, vol. 17, no. 3, pp. 333-359.
Full text
Next article >>